Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 30, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 15, 2008, 2:15 PM CDT for Franklin County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2008, 2:15 PM CDT (19:15 UTC)
- Expired
- Mar 15, 2008, 2:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 11:02 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 15, 11:02 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1102 AM CDT SAT MAR 15 2008 .DISCUSSION... THIRD CONVECTIVE COMPLEX TO AFFECT THE AREA OVER THE LAST 30 HOURS OR SO IS NOW PUSHING OFF INTO NRN GA AND THE EASTERN TN VALLEY. RAINFALL AMOUNTS HAVE BEEN GENERALLY AROUND ONE INCH...WITH RADAR ESTIMATES OF HIGHER AMOUNTS 1.5 INCHES PARTICULARLY FROM MORGAN COUNTY NWWRD INTO INTO PARTS OF LIMESTONE AND LAUDERDALE COUNTIES. INITIAL REPORTS RECEIVED THUS FAR WITH THIS LATEST PASSAGE...SHOWS STRONG WINDS 40-45 KTS ESTIMATED...BUT NO SVR LEVEL WINDS. MOST HAIL REPORTS WERE PEA AND DIME SIZE...ALTHOUGH DID RECEIVE ONE NICKEL SIZE REPORT FROM THE LACEY SPRINGS AREA IN NERN MORGAN COUNTY. NOW FOR THIS AFTN...ALREADY BEGINNING TO SEE REDEVELOPMENT OF DEEP CONVECTION ALONG THE COLD FRONT IN SWRN TN AND ERN AR. LATEST MSAS ANALYSIS SHOWS A SFC LOW TRACKING THROUGH WRN TN...SOUTH OF PARIS...AND WEST OF NASHVILLE MOVING TO THE NE. A COLD FRONT WAS TRAILING FROM THE LOW AND EXTENDED JUST WEST OF THE MEMPHIS AREA AND FURTHER SW INTO ERN AR. SOME CLEARING WAS NOTED IN VIS SAT IMAGERY ACROSS NWRN PORTIONS OF OUR AREA...INTO NERN MS AND WRN TN...JUST AHEAD OF THE COLD FRONT. WITHIN THIS AREA...AMPLIFYING SFC THETA-E RIDGE WAS NOTED AS TEMPS WERE BEGINNING TO REBOUND AMIDST INCREASING INSOLATION. SFC CONVERGENCE ALONG SFC BOUNDARY WILL CONTINUE TO GENERATE CONVECTION LATE THIS MORNING INTO THE AFTN HOURS. MID-LEVEL PVA AND STEEPING LAPSE RATES WILL ACCOMPANY THE FRONT AS IT TRAVERSES THE AREA THIS AFTN. EXPECTING SUFFICIENT INSTABILITY THIS AFTN TO ALLOW PARCELS TO BECOME SFC BASED...WITH RESULTING CAPES 500-800J/KG. INSTABILITY WILL BE SUFFICIENTLY DEEP TO ALLOW FOR CONVECTIVE GROWTH INTO THE HAIL GROWTH ZONE...UP UNTIL ABOUT 20Z IN THE WEST...AND 22Z IN THE EAST. BEST WIND FIELD KINEMATICS REMAIN TO OUR SOUTH...BUT CLOSE ENOUGH THAT SRN AREAS MAY SEE SOME STRONG WIND GUST POTENTIAL. SR HELICITIES REMAIN FAIRLY STRONG WITH VALUES 200 M2/S2...BUT EXPECTING STRONGEST SFC BASED INSTABILITY TO BE IN ERN PORTIONS OF THE AREA THIS AFTN...THUS A SLIGHTLY HIGHER THREAT FOR ROTATION AND POSSIBLE ISOLATED TORNADOES IN ERN AREAS. OVERALL...PRIMARY THREAT FOR THIS AFTN REMAINS POTENTIALLY LARGE HAIL...PENNY TO QUARTER SIZE. WILL BE MONITORING DEVELOPMENT TO OUR WEST CLOSELY AND WILL MAKE MESOSCALE UPDATES AS NECESSARY. ZONE UPDATES OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 68 43 61 41 / 70 0 0 0 SHOALS 67 42 62 42 / 70 0 0 0 CULLMAN 70 41 61 42 / 70 0 0 0 FAYETTEVILLE 67 42 58 41 / 70 10 0 0 ALBERTVILLE 69 43 63 42 / 80 0 0 0 FORT PAYNE 68 44 66 39 / 80 10 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 03.KDW
Hazardous weather outlook, Mar 15, 11:04 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1104 AM CDT SAT MAR 15 2008 ALZ001>010-016-TNZ076-096-097-160000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1104 AM CDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE TENNESSEE VALLEY. SEVERE WEATHER THREATS WILL BE LARGE HAIL...HEAVY RAIN AND DAMAGING WINDS. THERE IS ALSO A CHANCE OF ISOLATED TORNADOES MAINLY OVER NORTHEAST ALABAMA THIS AFTERNOON. THE SEVERE WEATHER THREAT WILL END AROUND 6 PM AS DRIER AND MORE STABLE AIR MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER STORM SYSTEM IS POISED TO AFFECT THE TENNESSEE VALLEY LATE TUESDAY INTO WEDNESDAY WITH SHOWERS AND THUNDERSTORMS. WHILE UNCERTAINTY EXISTS WITH REGARDS TO TIMING AND PLACEMENT...THIS SYSTEM IS BEING MONITORED FOR POSSIBLE SEVERE WEATHER. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON. SS
In the hours before
Local storm report, Mar 15, 1:17 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
117 PM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL 6 NNE UNDERWOOD-PETERSV 34.95N 87.67W
03/15/2008 E0.50 INCH LAUDERDALE AL PUBLIC
&&
DLSpecial weather statement, Mar 15, 1:18 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 118 PM CDT SAT MAR 15 2008 ALZ005-006-151845- LIMESTONE-MADISON- 118 PM CDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE AND MADISON COUNTIES UNTIL 145 PM CDT... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF HARVEST...OR 9 MILES NORTHEAST OF ATHENS...MOVING EAST NORTHEAST AT 50 MPH. DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TONEY. GLADSTONE. HAZEL GREEN. PLEVNA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
Special weather statement, Mar 15, 1:33 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 133 PM CDT SAT MAR 15 2008 ALZ005-TNZ096-151900- LIMESTONE-LINCOLN- 133 PM CDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE AND LINCOLN COUNTIES UNTIL 200 PM CDT... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF ARDMORE...OR 13 MILES NORTH OF ATHENS...MOVING EAST NORTHEAST AT 50 MPH. DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ELKMONT. ARDMORE. CASH POINT. COLDWATER. SKINEM. MOLINO. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
Local storm report, Mar 15, 1:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
154 PM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL FAYETTEVILLE 35.15N 86.56W
03/15/2008 E0.25 INCH LINCOLN TN NWS EMPLOYEE
PEA SIZED HAIL IN DOWNTOWN FAYETTEVILLE
0150 PM HAIL FAYETTEVILLE 35.15N 86.56W
03/15/2008 E0.50 INCH LINCOLN TN NWS EMPLOYEE
DIME SIZED HAIL REPORTED IN DOWNTOWN FAYETTEVILLE
&&
DLSpecial weather statement, Mar 15, 1:55 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 155 PM CDT SAT MAR 15 2008 TNZ097-151930- FRANKLIN- 155 PM CDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 230 PM CDT... AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HUNTLAND...OR 8 MILES SOUTHWEST OF WINCHESTER...MOVING EAST NORTHEAST AT 60 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELVIDERE. COWAN. SEWANEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
Special weather statement, Mar 15, 2:08 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 208 PM CDT SAT MAR 15 2008 ALZ003-151945- FRANKLIN- 208 PM CDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 245 PM CDT... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED BAY...MOVING EAST SOUTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HALLTOWN. ATWOOD. HODGES. DUKETON. ROCKWOOD. SPRUCE PINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:57 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 48 min |
| Mar 15, 3:08 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 37 min |
| Mar 15, 6:24 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 35 min |
| Mar 15, 7:02 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 43 min |
| Mar 15, 7:35 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 25 min |
| Mar 15, 2:03 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 42 min |
| Mar 15, 2:25 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Marshall | 50 min |
| Mar 15, 2:48 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 27 min |
| Mar 15, 3:10 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 35 min |
| Mar 15, 3:41 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 17 min |
| Mar 15, 3:45 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 30 min |
| Mar 15, 9:01 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.